Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 23, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 3, 2001, 4:01 PM CST for 14 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 3, 2001, 4:01 PM CST (22:01 UTC)
- Expired
- Mar 3, 2001, 7:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clarke County, MS, Covington County, MS, Forrest County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Marion County, MS, Neshoba County, MS, Newton County, MS, Scott County, MS, Smith County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 032204
FFWJAN
MSC023-031-035-061-065-067-069-073-075-091-099-101-123-129-040100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CST SAT MAR 3 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI
NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
SMITH COUNTY IN CENTRAL MISSISSIPPI
NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI
JASPER COUNTY IN EAST CENTRAL MISSISSIPPI
KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI
SCOTT COUNTY IN CENTRAL MISSISSIPPI
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
JONES COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 700 PM CST
* AT 401 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER MOST OF THE WARNED AREA. PERIODS OF
HEAVY RAINFALL ARE EXPECTED TO CONTINUE OVER MUCH OF THE WARNED AREA
FOR SEVERAL MORE HOURS BEFORE FINALLY TAPERING OFF THIS EVENING.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
84
LAT...LON 3173 8994 3144 8995 3120 8997 3110 8978
3101 8920 3184 8880 3202 8856 3292 8844
3292 8925 3259 8932 3255 8973 3206 8966
3180 8961What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 3, 3:30 PM CST, 31 minutes earlier.
Area forecast discussion, Mar 3, 3:30 PM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CST SAT MAR 3 2001 MAIN CONCERNS THIS FORECAST PACKAGE INCLUDE FLOODING POTENTIAL TONIGHT AND POSSIBLE FREEZING TEMPERATURES BY EARLY NEXT WEEK. LATEST SURFACE/UPPER AIR ANALYSIS AND SATELLITE/RADAR IMAGERY INDICATE IMPRESSIVE DEEP MOISTURE PLUME CONTINUING TO STREAM NORTHWARD AHEAD OF 850MB LOW CENTER OVER WRN LA...AND UPPER LOW CENTER EJECTING NE OVER SE TX. MEANWHILE...DEVELOPING SURFACE APPEARS TO BE LOCATED NEAR NATCHEZ...AND TRANSLATING SLOWLY NORTHEAST ALONG OLD SURFACE FRONTAL BOUNDARY. HEAVIEST CONVECTION IS NOW FOCUSING OVER SOUTHEAST THIRD OF THE FORECAST AREA. FOR TONIGHT...WILL NEED TO MAKE LAST MINUTE DECISION ON A FEW THINGS...INCLUDING ANY FLASH FLOOD WATCH FOR EASTERN PORTIONS OF THE AREA WHERE THREAT OF HEAVY RAIN MAY CONTINUE INTO THE EARLY EVENING...AND RAIN CHANCES FOR REMAINDER OF THE AREA TONIGHT AS IMPRESSIVE MID/UPPER LEVEL DYNAMICS MOVE OVER THE FORECAST AREA. AVN HAS BEST HANDLED SPEED OF MID/UPPER LEVEL LOW OVER TX AND WILL CONTINUE TO GENERALLY FOLLOW ITS DETAIL GUIDANCE. BEST MOISTURE PLUME NOW LOOKS TO BE HEADED EAST OF AREA EARLY TONIGHT WHILE SURFACE LOW TRACKS NE ACROSS THE FORECAST AREA OVERNIGHT. GOOD AXIS OF SURFACE MOISTURE CONVERGENCE WILL EXIST ALONG PATH OF SFC LOW. AS MID/UPPER LEVEL TROF APPROACHES...AVN INDICATES DEEP UPWARD VERTICAL MOTION ACROSS THE AREA. WILL KEEP LIKELY POPS GOING NORTHEAST HALF... BUT CURRENTLY DO NOT EXPECT ANY HEAVY BURSTS OF RAIN THAT WOULD CAUSE FLASH FLOODING AND WILL NOT ISSUE WATCH FOR TONIGHT. FOR SUNDAY...DEEP COLD ADVECTION WILL TAKE PLACE ACROSS THE ENTIRE FORECAST AREA AS DEVELOPING SYSTEM BEGINS TO REALLY BLOW UP OVER ERN MOST US. LOW LEVEL MOISTURE AND COLD ADVECTION COULD ALLOW FOR DEVELOPMENT OF WIDELY SCATTERED SHOWERS AND WILL LEAVE SMALL POPS IN...SLIGHTLY HIGHER OVER NE HALF. WILL ALSO KEEP BREEZY CONDITIONS FORECASTED. FOR SUN NIGHT THRU MON NIGHT...MUCH QUIETER WEATHER IS IN STORE AS COLD HIGH PRESSURE BEGINS TO BUILD ACROSS THE REGION. MAV/FWC GUIDANCE OFFER A WIDE RANGE OF HIGH TEMPS MONDAY WITH MAV CONSIDERABLY COLDER. LOOKS LIKE STRONG MIXING WILL BE TAKING PLACE MEANING THAT MAV IS PROBABLY TOO COLD...BUT WILL STILL UNDERCUT WARM FWC GUIDANCE. COULD VERY WELL SEE FREEZING TEMPS MONDAY NIGHT WITH MAV INDICATING MANY AREA LOWS IN UPPER 20S...PERHAPS A COUPLE OF DEGREES TOO COLD. WILL GO SIMILAR TO PREVIOUS FORECAST. 24 HR QPF DISCUSSION...GIVEN SLOWER SPEED OF OVERALL SYSTEM...THERE MAY BE POSSIBILITY OF ONE MORE ROUND OF HEAVY CONVECTION OVER SE BASINS PRODUCING UP TO ONE INCH OF RAINFALL. OTHERWISE...EXPECT QPF GENERALLY LESS THAN ONE QUARTER INCH OVER REMAINDER OF AREA TONIGHT THRU SUNDAY. IN THE EXTENDED...GOOD CONFIDENCE IN DRY WEATHER TUES AND WEDNESDAY AS HYBRID "OMEGA" BLOCK DEVELOPS ACROSS NATION KEEPING LOWER MS VALLEY REGION IN DRY NORTHWEST FLOW. MEANWHILE...TEMPS WILL BE CONSIDERABLY BELOW AVERAGE SEASONAL AVERAGE AS COLD SURFACE HIGH PRESSURE BUILDS SOUTHWARD ON BACK SIDE OF STRONG EAST COAST STORM. DEPENDING ON CLOUD COVER...THERE COULD BE A GOOD FREEZE TUE NIGHT. FOR THUR/FRI/SAT...CONFIDENCE IS A BIT LOW AS EVOLUTION OF BLOCKY PATTERN IS MUCH IN QUESTION. 12Z AVNX INDICATES DEVELOPING STORM SYSTEM OVER NATION'S MID-SECTION SPREADING RAIN CHANCES INTO LOWER MS VALLEY REGION BY LATE THURSDAY. THIS SOLUTION IS A LITTLE SLOWER THAN PREVIOUS RUNS...BUT WITH RAIN ALREADY IN FOR THURSDAY...WILL NOT TAKE OUT. RAIN CHANCES LOOK GOOD FOR FRIDAY AND PUT A DRY FORECAST IN FOR SATURDAY WITH EXPECTED RAPID MOVEMENT OF STORQM SYSTEM. PRELIM NUMBERS... JAN 46/56/35/53/30 72000 MEI 48/57/33/53/30 73000 .JAN... MS...NONE. LA...NONE. AR...NONE. 43
In the hours before
Special weather statement, Mar 3, 10:45 AM CST, 5 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-041200- HAZARDOUS WEATHER OUTLOOK...CORRECTION TO ISSUANCE TIME NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CST SAT MAR 03 2001 ...THUNDERSTORMS... A FEW SEVERE STORMS ARE POSSIBLE TODAY OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. A GREATER THREAT OF SEVERE THUNDERSTORMS WILL EXIST OVER EXTREME SOUTHEAST PORTIONS OF THE AREA...ESPECIALLY IN THE HATTIESBURG AREA. THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT OVER THE ENTIRE AREA WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A THREAT OF TORNADOES EXISTS OVER SOUTHEAST PORTIONS OF THE AREA. A SURFACE FRONT WILL CONTINUE TO INTERACT WITH A VERY ACTIVE JET STREAM...AND A VERY MOIST AND SOMEWHAT UNSTABLE ATMOSPHERE. WHILE INSTABILITY IS NOT GREAT...WIND PROFILES WILL BECOME INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF ROTATING THUNDERSTORMS AND SEVERE WEATHER...ESPECIALLY OVER SOUTHEAST COUNTIES. ...FLOODING... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TODAY. FLOODING WILL BE POSSIBLE WITH ANY HEAVY RAIN WHICH FALLS...PARTICULARLY OVER SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA. VERY HEAVY RAINS THIS WEEK HAVE LEFT THE GROUND SATURATED...AND ANY ADDITIONAL RAIN WILL AGGRAVATE ONGOING FLOODING PROBLEMS. MANY RIVERS...STREAMS...AND CREEKS ARE IN FLOOD...AND ADDITIONAL RAIN WILL ONLY WORSEN THE SITUATION...ESPECIALLY FOR SMALL CREEKS AND STREAMS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...AND DO NOT ALLOW CHILDREN TO PL~AY IN OR NEAR FLOODWATERS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Mar 3, 10:51 AM CST, 5 hours 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST SAT MAR 03 2001 ...THUNDERSTORMS... A FEW SEVERE STORMS ARE POSSIBLE TODAY OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. A GREATER THREAT OF SEVERE THUNDERSTORMS WILL EXIST OVER EXTREME SOUTHEAST PORTIONS OF THE AREA...ESPECIALLY IN THE HATTIESBURG AREA. THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT OVER THE ENTIRE AREA WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A THREAT OF TORNADOES EXISTS OVER SOUTHEAST PORTIONS OF THE AREA. A SURFACE FRONT WILL CONTINUE TO INTERACT WITH A VERY ACTIVE JET STREAM...AND A VERY MOIST AND SOMEWHAT UNSTABLE ATMOSPHERE. WHILE INSTABILITY IS NOT GREAT...WIND PROFILES WILL BECOME INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF ROTATING THUNDERSTORMS AND SEVERE WEATHER...ESPECIALLY OVER SOUTHEAST COUNTIES. ...FLOODING... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TODAY. FLOODING WILL BE POSSIBLE WITH ANY HEAVY RAIN WHICH FALLS...PARTICULARLY OVER SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA. VERY HEAVY RAINS THIS WEEK HAVE LEFT THE GROUND SATURATED...AND ANY ADDITIONAL RAIN WILL AGGRAVATE ONGOING FLOODING PROBLEMS. MANY RIVERS...STREAMS...AND CREEKS ARE IN FLOOD...AND ADDITIONAL RAIN WILL ONLY WORSEN THE SITUATION...ESPECIALLY FOR SMALL CREEKS AND STREAMS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...AND DO NOT ALLOW CHILDREN TO PLAY IN OR NEAR FLOODWATERS. FORu MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Mar 3, 3:17 PM CST, 44 minutes before
MSZ072>074-032215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 317 PM CST SAT MAR 3 2001 TORNADO WATCH NUMBER 43 IN EFFECT FOR FORREST COUNTY HAS BEEN ALLOWED TO EXPIRE AT 3 PM. SEVERE THUNDERSTORM WATCH NUMBER 44 HAS BEEN CANCELLED FOR MARION AND LAMAR COUNTIES AS OF 315 PM. RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MISSISSIPPI INTO EARLY EVENING...HOWEVER STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
Special weather statement, Mar 3, 3:45 PM CST, 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 345 PM CST SAT MAR 03 2001 ...FLOODING... FLASH FLOODING IS POSSIBLE THROUGH EARLY EVENING GENERALLY ALONG AND EAST OF A KOSCIUSKO...JACKSON...BROOKHAVEN LINE...WHERE MODERATE TO HEAVY RAIN WILL OCCUR THROUGH 9 PM. THE RAIN WILL TAPER OFF FROM WEST TO EAST DURING THE EVENING HOURS...AS THE HEAVY RAIN MOVES INTO ALABAMA. HOWEVER...WIDESPREAD CREEK AND RIVER FLOODING WILL OCCUR FOR THE NEXT SEVERAL DAYS. FOR MORE INFORMATION ON THE RIVER FLOODING...GO TO OUR HOMEPAGE AT: WWW.SRH.NOAA.GOV/JAN AND CLICK ON RIVER & FORECASTS. IF YOU CAN STILL NOT FIND THE INFORMATION THAT AFFECTS YOU... CLICK ON LMRFC INTERACTIVE FORECAST SITE. ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL NOT OCCUR THROUGH TONIGHT... AS THE THREAT OF SEVERE WEATHER HAS SHIFTED EAST AND SOUTH. ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT WITH THE APPROACH OF AN UPPER LEVEL LOW PRESSURE SYSTEM...BUT THEY WILL NOT BE SEVERE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 12:58 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 3 hr |
| Mar 3, 2:18 AM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jones | 3 hr |
| Mar 3, 3:58 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 2 hr |
| Mar 3, 5:15 AM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jones | 105 min |
| Mar 3, 7:11 AM CST | Flash Flood Warning | JAN | Adams, Covington, Forrest, Franklin, Jefferson Davis, Jones and 4 more | 3 hr |
| Mar 3, 9:12 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Smith | 2 hr |
| Mar 3, 10:55 AM CST | Flash Flood Warning | JAN | Adams, Covington, Forrest, Franklin, Jefferson, Jefferson Davis and 5 more | 3 hr |
| Mar 3, 12:45 PM CST | Flash Flood Warning | JAN | Copiah, Hinds, Madison, Rankin, Simpson | 4 hr |
| Mar 3, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Issaquena | 35 min |
| Mar 3, 2:11 PM CST | Flash Flood Warning | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 8 more | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.